| Catalog Number |
20123604 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
Joint Dislocation (2374)
| Date of Event |
02/04/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during the initial procedure, the surgeon felt the head and liner did not fit correctly.The surgeon checked the compatibly of the head and liner and trusted the implants and closed the patient.One day post-implantation, the surgeon checked x-rays and confirmed the head and liner were not fitting together.Subsequently, the patient was revised two days post implantation.The liner was replaced and the procedure was completed successfully.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
(b)(4) d10: cat# 00-8775-036-02 lot# 3214330 biolox delta head 12/14 36x0.G2: foreign: france the customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected} updated: a1; a2; a3; a4; b7; g3; h2.
Event or Problem Description
No further information at the time of this report.
Event or Problem Description
No further information at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}
updated: d4; d9; g3; h2; h3; h4; h6
visual examination of the returned product identified a portion of the top rim and high wall surfaces are fractured, no fractured pieces were returned.There are heavy gouges and indentations present to the i.D., o.D., outside rim lock, and top rim surfaces all around the device.No other damage was noted.The device could not be measured due to the damage.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total hip arthroplasty exhibiting femoral head component is subtly asymmetric within the acetabular cup.This finding is consistent with the reported incident of ¿head and liner did not fit correctly¿.The root cause of the reported issue is attributed to user error.The surgeon reported he noticed the head did not fit into the liner correctly.When he dislocated to check, the sensation remained the same.The surgeon then closed the patient and noticed the next day on x-ray that his impression was confirmed radiographically.It states in the g7 surgical technique "a final reduction will be performed to check for joint stability and range of motion, making any necessary adjustments to restore joint mechanics." the surgeon did not adjust the joint after feeling something was off and left the implants as is, to revise the next day.A definitive root cause cannot be determined for the surgeon's claim of a manufacturing defect, as the device was too damaged to measure upon return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.